Alert archive / Wisconsin / River Flood Warnings in 2022
River Flood Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 23, 2022, 10:59 AM CDT for Jackson County, Wisconsin. It took effect at Mar 23, 2022, 7:19 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 10:59 AM CDT (15:59 UTC)
- In effect from
- Mar 23, 2022, 7:19 PM CDT
- Expired
- Mar 25, 2022, 3:49 AM CDT
- In force
- 33 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3). The gauge peaked at 48.34 ft at Mar 24, 2022, 1:00 AM CDT.
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
752
WGUS43 KARX 231559
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1059 AM CDT Wed Mar 23 2022
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Black River at Black River Falls affecting Jackson County.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 1100 PM CDT.
&&
WIC053-240400-
/O.NEW.KARX.FL.W.0004.220324T0400Z-220325T2100Z/
/BRFW3.1.ER.220324T0400Z.220324T1800Z.220325T0900Z.NO/
1059 AM CDT Wed Mar 23 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO FRIDAY AFTERNOON...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...From this evening to Friday afternoon.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Wednesday the stage was 43.4 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 48.9 feet early tomorrow
afternoon. It will then fall below flood stage early Friday
morning.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
49.7 feet on 04/20/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
KAA7 follow-up statements
015
WGUS83 KARX 232157
FLSARX
Flood Statement
National Weather Service La Crosse WI
457 PM CDT Wed Mar 23 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight at 500 AM CDT.
&&
WIC053-241000-
/O.EXT.KARX.FL.W.0004.220324T0500Z-220325T0045Z/
/BRFW3.1.ER.220324T0500Z.220324T0600Z.220324T1245Z.NO/
457 PM CDT Wed Mar 23 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...From late tonight to tomorrow evening.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 1:00 PM CDT Wednesday the stage was 46.2 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 47.1 feet just
after midnight tonight. It will then fall below flood stage
tomorrow morning.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
47.0 feet on 03/30/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
Dahl845
WGUS83 KARX 240019
FLSARX
Flood Statement
National Weather Service La Crosse WI
719 PM CDT Wed Mar 23 2022
...The Flood Warning is extended for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Thursday morning at 730 AM CDT.
&&
WIC053-241230-
/O.EXT.KARX.FL.W.0004.220324T0019Z-220325T0520Z/
/BRFW3.1.ER.220323T2025Z.220324T0600Z.220324T1720Z.NO/
719 PM CDT Wed Mar 23 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...From this evening to early Friday morning.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 6:00 PM CDT Wednesday the stage was 47.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:00 PM CDT Wednesday was 47.9 feet.
- Forecast...The river is expected to rise to a crest of 48.2
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
49.7 feet on 04/20/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
Skow352
WGUS83 KARX 240112
FLSARX
Flood Statement
National Weather Service La Crosse WI
812 PM CDT Wed Mar 23 2022
...The Flood Warning is extended for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Thursday morning at 815 AM CDT.
&&
WIC053-241315-
/O.EXT.KARX.FL.W.0004.000000T0000Z-220325T2221Z/
/BRFW3.1.ER.220323T2025Z.220324T1200Z.220325T1021Z.NO/
812 PM CDT Wed Mar 23 2022
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...Until Friday afternoon.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 6:00 PM CDT Wednesday the stage was 47.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:00 PM CDT Wednesday was 47.9 feet.
- Forecast...The river is expected to rise to a crest of 49.5
feet tomorrow morning. It will then fall below flood stage
early Friday morning.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
51.4 feet on 05/18/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
Dahl064
WGUS83 KARX 240859
FLSARX
Flood Statement
National Weather Service La Crosse WI
359 AM CDT Thu Mar 24 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
For the Black River...including Black River Falls...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this afternoon at 400 PM CDT.
&&
WIC053-242100-
/O.CON.KARX.FL.W.0004.000000T0000Z-220325T2221Z/
/BRFW3.1.ER.220323T2025Z.220324T1200Z.220325T1021Z.NO/
359 AM CDT Thu Mar 24 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Thursday the stage was 48.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 AM CDT Thursday was 48.4 feet.
- Forecast...The river is expected to rise to a crest of 49.5
feet this morning. It will then fall below flood stage late
tonight.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
51.4 feet on 05/18/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
DTJ013
WGUS83 KARX 241612
FLSARX
Flood Statement
National Weather Service La Crosse WI
1112 AM CDT Thu Mar 24 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
&&
WIC053-250415-
/O.EXT.KARX.FL.W.0004.000000T0000Z-220325T1440Z/
/BRFW3.1.ER.220323T2025Z.220324T0630Z.220325T0240Z.NO/
1112 AM CDT Thu Mar 24 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Thursday the stage was 47.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Thursday was 48.4 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 38.1 feet Thursday
morning.
- Flood stage is 47.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
EMS601
WGUS83 KARX 250212
FLSARX
Flood Statement
National Weather Service La Crosse WI
912 PM CDT Thu Mar 24 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
For the Black River...including Neillsville, Black River Falls,
Galesville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Friday morning at 845 AM CDT.
&&
WIC053-251345-
/O.EXT.KARX.FL.W.0004.000000T0000Z-220325T1342Z/
/BRFW3.N.ER.220323T2025Z.220324T0630Z.220325T0142Z.NO/
912 PM CDT Thu Mar 24 2022
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Black River at Black River Falls.
* WHEN...Until Friday morning.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Thursday the stage was 47.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 PM CDT Thursday was 48.4 feet.
- Forecast...The river is expected to fall to 38.1 feet
Thursday evening.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
47.0 feet on 03/30/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
Skow184
WGUS83 KARX 250849
FLSARX
Flood Statement
National Weather Service La Crosse WI
349 AM CDT Fri Mar 25 2022
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
WIC053-251000-
/O.CAN.KARX.FL.W.0004.000000T0000Z-220325T0849Z/
/BRFW3.N.ER.220323T2025Z.220324T0630Z.220325T0102Z.NO/
349 AM CDT Fri Mar 25 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River at Black River Falls.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Friday the stage was 46.1 feet.
- Forecast...The river is expected to fall to 38.1 feet late
this week.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
CZWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 5:35 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 23, 5:35 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 535 AM CDT Wed Mar 23 2022 .DISCUSSION...(Today through Tuesday) Issued at 315 AM CDT Wed Mar 23 2022 Latest KARX radar shows rain across much of the forecast area this morning. This is in response to pieces of energy rotating around an upper level low over the Upper Midwest and on the nose of decent 925-850mb moisture transport per latest 23.00z GFS/NAM. Latest temperatures per metars range from the lower to middle 30s across north central Wisconsin to the middle 40s across parts of northeast Iowa/southwest Wisconsin. Pieces of energy will continue to rotate around the upper level low and across the forecast area through tonight. As the upper level low slowly tracks northeast today...the better moisture transport lifts northeast and the focus for higher precipitation chances occurs over the northern half of the forecast area today into tonight. In addition...the latest RAP/GFS/NAM bufkit soundings indicate the northern parts of the forecast area to cool down aloft to near or slightly below freezing and change the rain over to all snow by 12z Wednesday...this morning. Snowfall accumulations of 1 to 3 inches are possible over Clark and Taylor counties this morning. So far QPF amounts of up to an inch has occurred over much of the forecast area and expect additional amounts of up to a quarter of an inch through tonight. This will cause water levels on area rivers to rise over the next couple of days with the potential for minor flooding to occur along the Black River. However...most rivers will be within bank rises. The upper level low slowly lifts/weakens over the Great Lakes Region Thursday. With vertical motion diminishing and upper level low exiting the forecast area...precipitation should end west to east across the forecast area during the day Thursday. High temperatures will remain on the cool side with temperatures climbing into the lower 40s. Focus then turns to Friday...as a vigorous shortwave trough moves into the Northern Plains States and Upper Great Lakes Region. There is decent forcing/lift and bufkit soundings indicate very steep lapse rates. This would allow for rain/snow showers ...depending on temperatures...across much of the forecast area. The other concern with this system will be the strong winds...especially west of the Mississippi River. Both the 23.00z GFS/NAM indicate very steep lapse rates and strong winds aloft per bufkit soundings. Bufkit soundings show up to 40 knots possibly mixing down to the surface over the western portion of the forecast area. The strongest wind gusts may occur with any snow/rain shower activity and could gusts up to 45 knots west of the Mississippi River. At this time...winds should gust up to 35 knots across much of the forecast area during the day Friday with stronger gusts potentially with any rain/snow shower. Main forecast concerns Saturday through Tuesday are precipitation chances Monday night/Tuesday. Upper level trough over the northeast United States allows for northwest flow aloft over the Upper Great Lakes Region this weekend. Forecast area remains under the northwest flow aloft and a cooler airmass advects into the region. Temperatures will be slightly below normal through the weekend with highs mainly in the middle 30s to middle 40s. Upper level trough breaks down and upper level ridge builds into the Northern Plains states early next week. This will moderate temperatures early next week and high temperatures should climb back into the 40s to lower 50s across much of the region. Next concern is Monday night/Tuesday...as a shortwave trough moves into the Northern Plains States. The 23.00z GFS/ECMWF/GEM show timing/strength differences with this feature and this will have impacts on timing of precipitation and precipitation type depending on temperatures across the forecast area. However...the deterministic 23.00z GFS/ECMWF/GEM indicate decent lift/forcing in association with the shortwave trough and will continue with chances of precipitation across the forecast area. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 535 AM CDT Wed Mar 23 2022 Cigs: Looking to stay mostly near/sub 1kft through tonight, with some minor improvement through the day on Thu, but likely not clearing out until later Thu. Could be shortlived with another shortwave trough moving in Fri with another, although quicker round of low cigs. WX/vsby: periodic ra/rasn today, moving toward a mix to just snow tonight. Trends favor more showery tonight - a bit more hit and miss. Vsbys in the pcpn generally MVFR, but could dip into IFR with any snow shower. Winds: northerly roughly around 10 kts or higher. Some gustiness too...moreso KRST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Winter Weather Advisory until 1 PM CDT this afternoon for WIZ017. MN...NONE. IA...NONE. && DISCUSSION...DTJ AVIATION.....Rieck
Hazardous weather outlook, Mar 23, 4:04 AM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 404 AM CDT Wed Mar 23 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-241000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Clark- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 404 AM CDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...and southwest into central Wisconsin. .DAY ONE...Today and Tonight Recent and ongoing rainfall will cause rises on area rivers, with a few locations nearing flood stage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-241000- Taylor- 404 AM CDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of north central Wisconsin. .DAY ONE...Today and Tonight Snow to a wintry mix this morning. Snow accumulations of 1 to 3 inches on grassy, cold surfaces possible. Recent and ongoing rainfall will cause rises on area rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, Mar 23, 10:23 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1023 AM CDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 N DORCHESTER 45.03N 90.33W
03/23/2022 M1.3 INCH TAYLOR WI BROADCAST MEDIA
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:39 PM CDT | Winter Weather Advisory | ARX | Taylor | 16 hr |
| Mar 22, 10:09 PM CDT | River Flood Watch | ARX | Jackson | 13 hr |
| Mar 22, 10:09 PM CDT | River Flood Watch | ARX | La Crosse, Trempealeau | 5 days |
| Mar 23, 11:05 AM CDT | River Flood Watch | ARX | Juneau | 70 hr |
Nearby
River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.